# SDR 99ZZZX2035

- Difficulty date: April 5, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N73764
- Make and model: Cessna 172N
- Aircraft serial: 17267661
- Engine: Lyc O320H2AD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: LW14105
- Condition: Failed
- Location: Engine
- Part time: 1,791 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE MAINTENANCE, THE OIL SCREEN WAS FOUND TO HAVE METAL PARTICLES IN IT.  THE ENGINE WAS 200 HOURS AWAY FROM TBO.  THE ENGINE WAS TORN DOWN TO DETERMINE THE SOURCE OF METAL.  DISCOVERED ONE OF THE MAIN BEARINGS TO THE CRANKSHAFT WAS FLAKING OFF.  THE DELAMINATION OF METAL ON THE BEARING FACE WAS TO A DEPTH OF APPROXIMATELY .015 INCH - .025 INCH.
